MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MCREYNOLDS IMPACTOR ADAPTER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH MCREYNOLDS IMPACTOR ADAPTER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6260-4-090
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
During a revision of a competitor hip, the mcreynolds adapter was found to have a broken threaded portion.Discovery was made before it was going to be used.A second device was used to complete the procedure successfully with no delay.Rep confirmed the device is allegedly available for return, and otherwise confirmed that no further information will be released.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a mcreynolds impactor adapter was reported.The event was confirmed.Method & results: product evaluation and results: material evaluation was completed and indicated the following comments: the tip of the mcreynolds adapter was returned fractured.The device was evaluated with a scanning electron microscope (sem).The observed mixed mechanism morphology is consistent with an overload fracture.Energy dispersive spectroscopy (eds) showed that the material is consistent with a 455 alloy (fe-cr-ni-cu-ti) which is consistent with the drawing.Hardness was evaluated, and the average hardness of 52hrc meets the drawing requirement of 47hrc minimum. based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: not performed as no medical information was received for review.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there has been no other similar events for the reported lot.Conclusions: material evaluation was indicated that the observed mixed mechanism morphology is consistent with an overload fracture.The material is consistent with a 455 alloy (fe-cr-ni-cu-ti) which is consistent with the drawing.Hardness was evaluated, and the average hardness of 52hrc meets the drawing requirement of 47hrc minimum. based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
MCREYNOLDS IMPACTOR ADAPTER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key10210830
Report Number0002249697-2020-01331
Device Sequence Number2668625
Product Code LPH
UDI-Device Identifier07613327217896
UDI-Public07613327217896
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K153345
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2017
Device Model Number6260-4-090
Device Catalogue Number6260-4-090
Device Lot NumberTDEN403
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2020
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer08/31/2020
Initial Report FDA Received Date06/30/2020
Supplement Report FDA Received Date09/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;